Ask a doctor

Extreme Swelling After Juvederm- Is This Normal? I'm Very Worried. (photo)

Extremely swelling after Juverderm injection, it has happened over night , I got the right side of my upper lip swollen up . is this normal ? can the swollen go down . is this going to be permanent? Please help I'm freaking OUT!

Doctor Answers (7)

Reaction to treatment of Juvederm

+2

From the picture the swelling you have is more then the usual that is expected from an injection of Juvederm to the lips. Although swelling does accrue it is usually less then you have encountered and is more uniform on both sides of the lips. The presentation you have makes me wonder if you have a hematoma or bleeding into the area due to injury to one of the blood vessel in the area. It is hard to say since no obvious bruising is noted but can't tell inside you mouth. Another possibility is an allergic reaction or infection which are less common! You should go see your doctor as soon as you can. If it gets worse or you have breathing problems you should go to the ER.

If it is only due to over injecting the area with Juvederm the use of Vitrase an enzyme that dissolves HA will be helpful once the swelling subsides!!!

Good Luck!

 

Web reference: http://www.talroudnerplasticsurgery.com/fillers.php

Coral Gables Plastic Surgeon
5.0 out of 5 stars 75 reviews

Extreme Swelling After Juvederm- Is This Normal? I'm Very Worried.

+1

No, this is not normal or typical swelling after Juvederm for Lip Augmentation.  You should go back to the MD that did the Juvederm injections to the lip ASAP for evaluation and possible treatment.

Web reference: http://www.thepalmercodeinstitute.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Severe Swelling after Juvederm

+1

This could be a few different issues, but the extreme swelling you have is probably angioedema.  This will respond to steroids usually.  The cause for this is not always known, but often related to someone that is taking an ACE inhibitor for their blood pressure.  Other things that can cause this is a hematoma, rare allergic reaction,  or too much filler placed.  

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Swelling after juvederm

+1

Thanks for the photo. This swelling is more than we usually see and being one sided I doubt that it is allergic or caused by a problem with the product. It is more likely some deep bleeding that we cannot see or some other complication of the injection itself. I would sleep on at least three pillows to minimize further swelling and see your doctor ASAP.

Web reference: http://brookwooddermatology.com

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Extreme Swelling After Juvederm- Is This Normal? I'm Very Worried. (photo)

+1

Thanks for the photo posting it helps. If the swelling not down by today than get the product lot # and contact Medicius company to open a product liability claim. But I think with icing and time this SHOULD decrease. Please keep us informed of your progress. 

Miami Plastic Surgeon
4.5 out of 5 stars 56 reviews

You should see your doctor

+1

Without knowing when you were treated or what [or how much] you were treated with, I can't offer detailed advice.

What you SHOULD do is see whoever treated you right away, and if they can't take proper care of you then you should get a copy of the treatment record INCLUDING THE LOT NUMBER STICKERS and see someone in your area who can take care of you.

A good way to find someone appropriate would be to ask: "Do you keep hyaluronidase in your office?" Just about all the best injectors keep a supply of hyaluronidase  handy for instant use, if needed.

Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

Lip swelling after Juvederm

+1

First of all there's no reason to freak out.  Juvederm is a natural product that will dissolve in 6-9 months.  Second, swelling after Juvederm is expected and normal.  Normally, the swelling is at its worst one day after the treatment and then it takes several days for the remaining swelling to improve.  Allergic reaction is possible although very rare with this product.  I would suggest that you go in to see the doctor who performed the injection so that he/she can examine you.  Good luck!

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.